MAUDE Adverse Event Report: COOK INC SPHERE INFLATION DEVICE; MAV SYRINGE, BALLOON INFLATION

COOK INC SPHERE INFLATION DEVICE; MAV SYRINGE, BALLOON INFLATION
Catalog Number CID-20-30
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, the three-way stopcock of the sphere inflation device set separated during a brachial percutaneous transluminal angioplasty procedure.After gaining access from the left shunt, the physician attempted to connect the three-way stopcock to the inflation lumen of an advance 35 lp low profile balloon catheter, also manufactured by cook.However, the stopcock would not connect properly.Therefore, another manufacture's three-way stopcock was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
A2b, a3, & a4b: on the initial report 'ni' was inadvertently entered, rather than 'asku'.These fields have been updated.D10b: on the initial reporter, this field was inadvertently left blank.The correct information has been provided.Investigation/evaluation: a review of the dimensional verification, complaint history, device history record, drawing, quality control, specifications, trends, functional test and a visual inspection of the returned device were conducted during the investigation.This device is supplied by a third party, as such, cook sent the device to that company and they provided their visual inspection and functional test reports.The visual inspection of the returned device confirmed that the 3-way stopcock was returned with no visual anomalies to be noted.The inflation device and the balloon mating component were not returned for investigation.Additionally, during the functional test of the device the male and female ports of the device were verified.All ports on the stopcock passed the standard for luer fitting.Once the two sections of the device were connected, they were then connected to a pressure indicator.The device was filled with distilled water and aspirated.The latch was engaged, and the plunger was rotated clockwise to pressurize the device.The pressure was increased in the device, the gauge needle responded accordingly, and the stopcock remained securely connected to the device and pressure indicator.Furthermore, on cook¿s own investigation, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.It should be noted there were five other reported complaints for this lot number.All five complaints share the same failure mode as this complaint.Based on the information provided, the examination of the returned product, the results of our investigation, and since the complaint cannot be confirmed with any assignable root-cause, ¿it is our belief that the stopcock is potentially not being properly connected by the end user¿.We will continue to monitor for similar complaints, and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
SPHERE INFLATION DEVICE
Common Device Name
MAV SYRINGE, BALLOON INFLATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7819528
Report Number1820334-2018-02470
Device Sequence Number2347926
Product Code MAV
UDI-Device Identifier10827002310275
UDI-Public(01)10827002310275(17)210331(10)96271390
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K953522
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Catalogue NumberCID-20-30
Device Lot Number96271390
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2018
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer10/19/2018
Initial Report FDA Received Date08/27/2018
Supplement Report FDA Received Date10/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1